Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Mar 25, 2021, 2:44 AM CDT for Kendall County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 2:44 AM CDT (07:44 UTC)
- Expired
- Mar 25, 2021, 3:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 63 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2767 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
945
WWUS84 KEWX 250744
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
244 AM CDT Thu Mar 25 2021
TXZ186-187-189-190-250830-
Blanco TX-Kerr TX-Bandera TX-Kendall TX-
244 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR...SOUTHWESTERN BLANCO AND KENDALL COUNTIES UNTIL
330 AM CDT...
At 244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Welfare to Bandera. Movement was east at
45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Boerne, Comfort, Blanco, Bandera, Fair Oaks Ranch, Walnut Grove,
Kendalia, Bandera Falls, Sisterdale, Kreutzberg, Pipe Creek, Welfare,
Twin Sisters, Nelson City, Payton, Kronkosky State Natural Area,
Waring, Bergheim, Guadalupe River State Park and Lakehills.
A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.
LAT...LON 3013 9826 3004 9830 2979 9859 2972 9878
2964 9886 2966 9922 3002 9893
TIME...MOT...LOC 0744Z 251DEG 39KT 2991 9885 2974 9908
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Mar 25, 2:39 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 25, 2:39 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 239 AM CDT Thu Mar 25 2021 .SHORT TERM (Today through Friday)... Severe threat will gradually diminish after 4AM as the cold front undercuts convection and storms work into higher region of convective inhibition. Lingering scattered showers and a few thunderstorms could continue for a few hours after sunrise east of I- 35 before ending. Clearing and breezy through the morning hours with dry conditions today and high temperatures forecast in the mid 70s to low 80s. Localized elevated fire weather conditions are possible along the Rio Grande, where rainfall did not occur. Wind speeds drop off this evening. Mostly sunny and warm conditions on Friday, with highs in the 80s, pushing 90 along the Rio Grande. && .LONG TERM (Friday Night through Wednesday)... A moist south-southeasterly flow will be fully entrenched across south-central Texas from Friday night into the start of the weekend while southwesterly flow is in place aloft ahead of the approach of the next upper level system from the west. Temperatures could reach into the low to mid 90s during Saturday afternoon for portions of the Winter Garden region where more sunshine may be prevalent while locations to the east see mostly cloudy skies and a slight chance for showers and/or an isolated thunderstorm. The next cold front is expected to move in late Saturday night into early Sunday. Expect better chance for showers and thunderstorms late Saturday night and into Sunday along and behind this front. Latest model signal show convection may be mostly elevated following the front. Rainfall could linger into Monday as well before drying out into the middle of the week. Temperatures will be on the cooler side from Sunday into Monday behind the front with cooler temperatures. Temperatures look to climb into midweek with the return of a southerly surface flow and establishment of a zonal/weak ridging pattern aloft. A rain chance returns from Wednesday into Thursday as models depict the approach/arrival of another front, however timing differences exist with this front. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 50 83 62 83 / 20 0 0 - 20 Austin Bergstrom Intl Airport 77 48 84 61 84 / 10 0 0 - 20 New Braunfels Muni Airport 80 50 85 62 86 / 10 0 0 - 20 Burnet Muni Airport 73 49 81 58 81 / - 0 0 0 20 Del Rio Intl Airport 81 53 88 61 90 / 0 0 0 0 - Georgetown Muni Airport 74 49 81 60 82 / 20 0 0 0 20 Hondo Muni Airport 81 49 87 60 88 / 0 0 0 0 10 San Marcos Muni Airport 77 48 84 61 85 / 10 0 0 - 20 La Grange - Fayette Regional 77 50 83 64 85 / 30 0 0 - 20 San Antonio Intl Airport 78 52 84 63 86 / - 0 0 - 10 Stinson Muni Airport 80 51 85 63 87 / - 0 0 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...Brady Radar...Platt/Hampshire Social Media...Williams
Hazardous weather outlook, Mar 24, 10:07 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1007 PM CDT Wed Mar 24 2021 TXZ171>173-183>194-202>209-217>225-228-260315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1007 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Tornado Watch in effect until 4 am CDT for along and north of the I-35/HWY 57 corridor. Isolated tornadoes, large hail and damaging winds gusts will be possible with any severe thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather conditions are possible on Thursday afternoon along the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm reports to the National Weather Service.
In the hours before
Local storm report, Mar 25, 1:09 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 1 SW LAKE VIEW 29.45N 100.96W
03/24/2021 E1.00 INCH VAL VERDE TX OTHER FEDERAL
1 INCH HAIL REPORTED TO THE SOUTHEAST OF
LAKE AMISTAD.
&&
MBLocal storm report, Mar 25, 1:31 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
131 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM HAIL LEAKEY 29.72N 99.76W
03/25/2021 E1.50 INCH REAL TX PUBLIC
MOSTLY QUARTER SIZE HAIL IN LEAKEY WITH A
FEW PING PONG SIZED HAIL MIXED IN.
&&
MBLocal storm report, Mar 25, 1:43 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
143 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 1 N LEAKEY 29.73N 99.76W
03/25/2021 E1.00 INCH REAL TX PUBLIC
QUARTER SIZE HAIL FALLING IN LEAKEY.
&&
MBLocal storm report, Mar 25, 1:50 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL 1 N LEAKEY 29.73N 99.76W
03/25/2021 E1.75 INCH REAL TX PUBLIC
A FEW GOLF BALL SIZE HAIL STONES REPORTED IN
LEAKEY.
&&
MBLocal storm report, Mar 25, 1:57 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 1 N LEAKEY 29.73N 99.76W
03/25/2021 M2.00 INCH REAL TX PUBLIC
PHOTOS OF SEVERAL HAIL STONES OF 2 INCHES IN
DIAMETER VIA SOCIAL MEDIA.
&&
MBSpecial weather statement, Mar 25, 2:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
244 AM CDT Thu Mar 25 2021
TXZ186-187-189-190-250830-
Blanco TX-Kerr TX-Bandera TX-Kendall TX-
244 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR...SOUTHWESTERN BLANCO AND KENDALL COUNTIES UNTIL
330 AM CDT...
At 244 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Welfare to Bandera. Movement was east at
45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Boerne, Comfort, Blanco, Bandera, Fair Oaks Ranch, Walnut Grove,
Kendalia, Bandera Falls, Sisterdale, Kreutzberg, Pipe Creek, Welfare,
Twin Sisters, Nelson City, Payton, Kronkosky State Natural Area,
Waring, Bergheim, Guadalupe River State Park and Lakehills.
A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.
LAT...LON 3013 9826 3004 9830 2979 9859 2972 9878
2964 9886 2966 9922 3002 9893
TIME...MOT...LOC 0744Z 251DEG 39KT 2991 9885 2974 9908
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 47 min |
| Mar 24, 10:19 PM CDT | Special Weather Statement | EWX | Edwards | 41 min |
| Mar 24, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 61 min |
| Mar 24, 11:06 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real, Val Verde | 54 min |
| Mar 24, 11:27 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 63 min |
| Mar 24, 11:51 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 54 min |
| Mar 24, 11:59 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 46 min |
| Mar 25, 12:44 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kinney, Real, Uvalde | 61 min |
| Mar 25, 1:44 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Medina, Real, Uvalde | 61 min |
| Mar 25, 3:24 AM CDT | Special Weather Statement | EWX | Blanco | 36 min |
| Mar 25, 3:49 AM CDT | Special Weather Statement | EWX | Travis | 41 min |
| Mar 25, 4:17 AM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 32 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.